# SDR CA190213015

- Difficulty date: February 13, 2019
- Submitted: August 13, 2020
- Operation: General aviation
- Make and model: Cessna 182
- Aircraft time: 8,053 hours
- Engine: Lyc O540*
- Propeller: Mcauly B2D34C214
- System (JASC): 7414 · Magneto/Distributor
- Part: Pin
- Part number: 106820004
- Condition: Dislodged
- Location: Magneto Housing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IMPULSE COUPLING PIN (NO PART NUMBER FOR ONLY THE PIN) NORMALLY PRESSED INTO MAGNETO HOUSING HAD COME OUT OF THE HOUSING ALLOWING OIL TO ENTER THE CASE OF THE MAG, THE PIN (1/4 INCH DIAMETER BY 1 1/8 INCH LONG) WAS FLUNG LOOSE AND CAME TO REST AT THE BOTTOM OF THE ACCESSORY CASE. THIS WAS ONE OF FOUR PINS PUSHED INTO THE HOUSING THAT TRIGGER THE IMPULSE COUPLING CAM P/N 10-400167-13. TOTAL TIME SINCE OVERHAUL 19.8 HOURS,  INSTALLED ON A LYCOMING FACTORY OVERHAUL. THIS IS A VERY SERIOUS ISSUE AS THE PIN COULD HAVE LODGED INTO THE GEARS AND RESULTED IN A TOTAL ENGINE FAILURE. MEASUREMENT OF THE PIN AND BORE OF THE HOLE INDICATES THAT THE HOLE WAS A SLOPPY FIT, THE PIN ALSO HAS INDICATIONS OF SOME SORT OF EPOXY WAS USED DURING THE ASSEMBLY.
